Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Jackson, MS

May 3, 2007Claiborne County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2007, 8:39 PM CDT for Claiborne County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 8:39 PM CDT (01:39 UTC)
Expired
May 3, 2007, 9:15 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Claiborne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 6:27 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 040139
SVRJAN
MSC021-040215-
/O.NEW.KJAN.SV.W.0182.070504T0139Z-070504T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
839 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 915 PM CDT

* AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PORT GIBSON...OR ABOUT 10 MILES SOUTH OF GRAND GULF...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT GIBSON BY 845 PM CDT...
  8 MILES NORTHWEST OF HERMANVILLE BY 855 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3187 9116 3185 9087 3216 9071 3207 9104

$$

GARRETT
1 follow-up statement
000 
WWUS54 KJAN 040156
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT THU MAY 3 2007

MSC021-040215-
/O.CON.KJAN.SV.W.0182.000000T0000Z-070504T0215Z/
CLAIBORNE MS-
856 PM CDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CLAIBORNE COUNTY...

AT 856 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PORT
GIBSON...OR ABOUT 12 MILES SOUTHEAST OF GRAND GULF...MOVING NORTHEAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HERMANVILLE BY 905 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3188 9112 3183 9076 3216 9071 3207 9101

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:25 PM CDT, 6 hours 14 minutes earlier.

Area forecast discussion, May 3, 2:25 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT THU MAY 3 2007

.SHORT TERM...THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS ACROSS
SOUTH-CENTRAL MS WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON AND EXIT
INTO ALABAMA BY THIS EVENING. A FEW REPORTS OF LARGE HAIL AND
DAMAGING WINDS HAVE ALREADY BEEN RECEIVED WITH THIS LINE.

A SECOND AREA OF THUNDERSTORMS IS MOVING RAPIDLY ACROSS NORTHERN LA
AND WILL SPREAD INTO THE FORECAST WITHIN A FEW HOURS. WIND
DAMAGE...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE WITH THIS
ACTIVITY. THE STORMS WILL CONTINUE FOR MUCH OF THE NIGHT AND INTO THE
FIRST HALF OF FRIDAY. THEN A DRYING TREND IS EXPECTED AS THE
WEAKENING MID LEVEL LOW MOVES OFF TO THE EAST.

.LONG TERM...STRONG RIDGING WILL DEVELOP ACROSS THE AREA SATURDAY
INTO NEXT WEEK. THIS WILL LEAD TO A WARM AND MAINLY DRY PERIOD. ANY
SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP WILL BE ISOLATED
AND LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. NO CHANGES MADE
TO THE EXTENDED FORECAST THIS AFTERNOON.

&&

.AVIATION...MAIN ISSUE FOR THE TAF SITES WILL BE TSTMS THIS AFTERNOON
AND OVERNIGHT. INITIAL LINE MAY AFFECT KJAN..KMEI AND KHBG. A
SECOND AREA OF TSTMS WILL AFFECT KGLH...KGWO AND KJAN LATE THIS
AFTERNOON AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  82  64  84 /  60  49  22  15
MERIDIAN      61  81  61  83 /  33  28  36  15
VICKSBURG     67  83  67  87 /  63  57  14  11
HATTIESBURG   63  83  66  85 /  27  42  30  24
NATCHEZ       66  81  67  85 /  62  56  12  15
GREENVILLE    64  79  66  86 /  66  54  14   7
GREENWOOD     65  79  66  85 /  62  48  21   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SCW
Hazardous weather outlook, May 3, 5:01 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT THU MAY 03 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042201-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
501 PM CDT THU MAY 03 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE
OVERNIGHT HOURS ALONG AND WEST OF THE MISSISSIPPI RIVER. ISOLATED
SEVERE STORMS ARE POSSIBLE OVER THE REST OF THE AREA THROUGH THE
NIGHT.

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED FROM
NORTHERN LOUISIANA BACK INTO SOUTHEAST TEXAS. THIS AREA OF STORMS
WILL CONTINUE TO MOVE EAST AND AFFECT NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS...AND WESTERN MISSISSIPPI TONIGHT.
OTHER ISOLATED SEVERE STORMS WILL DEVELOP OUT AHEAD OF THIS
COMPLEX...AND WILL MOVE NORTH TO NORTHEAST ACROSS CENTRAL AND
EASTERN MISSISSIPPI THROUGH THE EVENING HOURS. EVENTUALLY...THE
COMPLEX OF STORMS COMING EAST OUT OF LOUISIANA AND TEXAS COULD
AFFECT THESE AREAS LATER TONIGHT.

DAMAGING WINDS...INCLUDING THE POSSIBILITY OF WIND GUSTS OF
GREATER THAN 80 MPH...LARGE HAIL...INCLUDING A FEW REPORTS OF
GOLFBALL TO BASEBALL SIZED HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH THESE STORMS.

...FLOODING...
THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN
THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20.
THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE
ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY
10TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, May 3, 6:55 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT THU MAY 3 2007

MSZ030-031-033-040055-
CLAY-LOWNDES-OKTIBBEHA-
655 PM CDT THU MAY 3 2007

...STRONG THUNDERSTORMS MOVING NORTH INTO COLUMBUS AREA...

AT 650 PM...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS FROM WEST POINT TO NEW HOPE MOVING NORTH AT 35 MPH INTO
THE COLUMBUS AREA. FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH
AND BRIEF HEAVY RAINFALL OF UP TO ONE INCH IN 30 MINUTES. THE STORMS
SHOULD PASS THROUGH THE NORTHERN PORTIONS OF LOWNDES COUNTY BY 8 PM.

40
Local storm report, May 3, 7:18 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             EUDORA                  33.12N 91.26W
05/03/2007  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            GOLFBALL HAIL REPORTED.

0548 PM     TSTM WND DMG     EUDORA                  33.12N 91.26W
05/03/2007                   CHICOT             AR   EMERGENCY MNGR

            SHINGLES BLOWN OFF AND A FEW TREES DOWN IN EUDORA

0554 PM     TSTM WND DMG     2 SE LAKE VILLAGE       33.30N 91.26W
05/03/2007                   CHICOT             AR   EMERGENCY MNGR

            TREE DOWN ON AN RV IN AN RV PARK.

0606 PM     HAIL             HOLLANDALE              33.17N 90.85W
05/03/2007  E0.75 INCH       WASHINGTON         MS   LAW ENFORCEMENT

            PENNY HAIL REPORTED IN HOLLANDALE.

0606 PM     TSTM WND DMG     HOLLANDALE              33.17N 90.85W
05/03/2007                   WASHINGTON         MS   LAW ENFORCEMENT

            TREE LIMBS DOWN AROUND HOLLANDALE

&&

JCULIN
Local storm report, May 3, 8:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
05/03/2007                   ASHLEY             AR   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES BLOWN DONW.

&&

AEG
Local storm report, May 3, 8:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
05/03/2007                   WEST CARROLL       LA   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ACROSS THE CENTRAL AND N
            PORTION OF THE PARISH. DAMAGE OCCURRED BETWEEN 527-236
            PM.

&&

AEG
Local storm report, May 3, 8:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
05/03/2007                   WEST CARROLL       LA   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ACROSS THE CENTRAL AND N
            PORTION OF THE PARISH. DAMAGE OCCURRED BETWEEN 527-536
            PM.

&&

AEG
Local storm report, May 3, 8:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     3 E BASKIN              32.26N 91.70W
05/03/2007                   FRANKLIN           LA   LAW ENFORCEMENT

            A FEW TREES DOWN BETWEEN BASKIN AND GROWVILLE. A TREE
            ALSO DOWN ACROSS HIGHWAY 555 BLOCKING TRAFFIC AND HAD TO
            BE REMOVED.

0635 PM     TSTM WND DMG     INVERNESS               33.35N 90.59W
05/03/2007                   SUNFLOWER          MS   LAW ENFORCEMENT

            ROOF BLOWN OFF ONE SIDE OF A HOUSE IN INVERNESS.

0635 PM     HAIL             6 W INVERNESS           33.35N 90.69W
05/03/2007  E0.50 INCH       SUNFLOWER          MS   LAW ENFORCEMENT

            DIME HAIL REPORTED

0635 PM     TSTM WND DMG     MOORHEAD                33.45N 90.51W
05/03/2007                   SUNFLOWER          MS   LAW ENFORCEMENT

            TREE LIMBS DOWN AROUND MOORHEAD

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:39 PM CDTSevere Thunderstorm WarningJANAdams51 min
May 3, 11:10 PM CDTSevere Thunderstorm WarningJANRankin, Simpson24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.